MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Catalog Number 4MAXC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 4max was ovalized approximately 41.0 and 78.0 cm from the hub.The 4max was kinked approximately 86.0 cm from the hub.Conclusions: evaluation of the returned 4max revealed a kink and two ovalizations along the length of the device.No holes or leaks were found on the returned device.As the reported puncture hole from the guidewire could not be found, the root cause of the reported failure could not be determined.The kink and ovalizations found on the returned device may have been a result of forceful mishandling during use or preparation for the procedure.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar artery/right posterior cerebral artery (pca) using a penumbra system 4max reperfusion catheter (4maxc).During the procedure, the physician advanced a 4maxc through a neuron max 6f 088 long sheath (neuron max) over a non-penumbra guidewire.The physician then brought the guidewire back into the 4maxc to torque it and advance into the right pca.However, the guidewire went through the side of the 4maxc and was no longer coming out of the distal end of the 4maxc; therefore, the 4maxc and guidewire were removed.The procedure was completed using a new 4maxc, the same neuron max and guidewire.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7494931
Report Number3005168196-2018-00946
Device Sequence Number10811640
Product Code NRY
UDI-Device Identifier00814548012414
UDI-Public00814548012414
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/22/2020
Device Catalogue Number4MAXC
Device Lot NumberF80138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight98